ACETAMINOPHEN + ASPIRIN + CAFFEINE - Watsons Health

ACETAMINOPHEN + ASPIRIN + CAFFEINE

Aspirin is a salicylate that treats pain and reduces fever or inflammation. Acetaminophen is also used to relieve pain and reduce fever. Caffeine is a stimulant and works by relaxing the muscle contractions in blood vessels to improve blood flow.

This combination medication is used to temporarily treat headaches, migraine, toothaches, muscle aches, premenstrual or menstrual aches, or other minor aches and pains that may be caused by sinusitis, arthritis, or colds. This medication may also be used in other conditions to be determined by your doctor.

Do not use this drug:

  • If you are allergic to any ingredient in acetaminophen/aspirin/caffeine
  • To children or teenagers with influenza (flu) or chickenpox
  • If you have bleeding problems, such as hemophilia, von Willebrand disease, or low blood platelets
  • If you have had a severe allergic reaction to Aspirin, Tartrazine, or a Nonsteroidal Anti-Inflammatory Drug (NSAID) (eg, Celecoxib, Ibuprofen, Naproxen)
  • If you are taking an NSAID or another medicine that contains acetaminophen
  • More than prescribed. Too much intake of Acetaminophen may damage your liver especially when used together with alcohol

Common side effects may include:

  • Nausea
  • Vomiting
  • Stomach Upset
  • Trouble Falling Asleep
  • A Shaky or Nervous Feeling

Notify your doctor promptly if any of these symptoms persist or worsen.

Your doctor may have prescribed this medication because he or she judged that the benefit to you is greater than the risk of side effects.

Unlikely but serious side effects may include:

  • Severe Dizziness
  • Fainting
  • Persistent or Worsening Stomach Pain
  • Vomit that Looks Like Coffee Grounds
  • Black or Bloody Stools
  • Ringing in the Ears
  • Loss of Hearing
  • Irregular or Fast Heartbeat
  • Signs of Kidney Problems (such as Change in the Amount of Urine)
  • Signs of Infection (e.g., Persistent Sore Throat or Fever)
  • Easy Bruising or Bleeding
  • Severe Allergic Reaction

Seek immediate medical attention if you experience any of these serious side effects.

Precautions

Before taking this drug, tell your doctor or pharmacist:

  • If you are allergic to any content of this drug or if you have any other allergies.
  • If you are pregnant, planning to become pregnant, or are breast-feeding
  • If you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • If you have a history of alcohol abuse or if you consume 3 or more alcohol-containing drinks every day
  • If you are 60 years old or older
  • If you are taking a diuretic
  • If you have medical conditions such as:
    • Asthma
    • Bleeding or Clotting Problems
    • Growths in the Nose (Nasal Polyps)
    • Kidney or Liver Problems (eg, Cirrhosis)
    • Hepatitis
    • High Blood Pressure
    • Heart Problems
    • Influenza (Flu) or Chickenpox
    • Vitamin K Deficiency
    • Anxiety
    • Trouble Sleeping
  • If you have or have a history of stomach or peptic ulcers (bleeding ulcers) or other stomach problems (eg, heartburn, upset stomach, stomach pain)
  • If the patient is a child with a stroke, a weakened blood vessel (cerebral aneurysm) or bleeding in the brain, or Kawasaki syndrome (a rare inflammation causing heart problems in children)
  • If you are taking Acetaminophen, Aspirin, Caffeine for migraine

 

Interactions

Drug interactions may either lessen the effectiveness of this drug or heighten the risk for severe side effects. It’s important to inform your doctor all the medication including prescription and non-prescription and herbal medicines you are taking or going to take.

Possible interactions with this drug are:

  • Ketorolac
  • Mifepristone
  • Other products that have the same content

Call emergency hotline if someone has overdosed and has serious symptoms such as passing out or trouble breathing.

Symptoms of overdose may include:

  • Nausea
  • Vomiting
  • Loss of Appetite
  • Sweating
  • Burning Pain in the Throat and Stomach
  • Stomach or Abdominal Pain
  • Extreme Tiredness
  • Yellowing of Eyes or Skin
  • Ringing in the Ears
  • Rapid or Shallow Breathing
  • Irregular or Fast Heartbeat
  • Change in the Amount of Urine or Dark Urine
  • Confusion
  • Agitation
  • Seizures

 

Related Articles

DROTAVERINE

Drotaverine is an antispasmodic medication that works through the interference of phosphodiesterase-IV which has a fast and specific action on [...]

DROPERIDOL

Droperidol is a dopamine inhibitor which suspends the chemical receptor’s simulation in the postrema region. It has a vasodilator property [...]

USTEKINUMAB

Ustekinumab, a human monoclonal antibody that attaches to and blocks interleukins (IL)-12 and IL-23 cytokines. These interleukins (IL)-12 and IL-23 [...]